The doctor has recently changed my husband's medication. He had been on nifedipine 60mg and lisinopril 49mg for yrs and was having excellent readings mid 120's over high 70's to low 80's. My husband wanted to reduce his meds so the doctor discontinued the lisinopril and increased the nifedipine to 90mg - reaction his foot, leg and ankle swelled and he was in so much pain. He was then put on clonidine and his blood pressure skyrocked to over 185/110 and rising and he went to the va emergency rm and they put him back on nifedipine 60mg the pressure was in the 150's over 90's however the swelling would not go down. He is now on valsartan 160mg and his readings are staying in the high 160's 170's + over 100 +. Could there possibly be some sort of blockage preventing the medication from doing its job or should they add a diuretic vlasartan hct? He has been on valsartan for about 17days and the leg swelling has gone done alot.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.